Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 227, NWS North Platte, NE

June 16, 2005Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2005, 10:07 AM CDT for Brown County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2005, 10:07 AM CDT (15:07 UTC)
Expired
Jun 16, 2005, 10:37 AM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Brown County, NE

The radar

The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 161507
SVRLBF
NEC017-161600-
/O.NEW.KLBF.SV.W.0227.050616T1507Z-050616T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 AM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1100 AM CDT

* AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 25 MILES SOUTHWEST OF LONG PINE...OR ABOUT 20
  MILES SOUTHWEST OF AINSWORTH...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN BROWN COUNTY AT 1020 AM CDT
  RURAL CENTRAL BROWN COUNTY AT 1030 AM CDT

LAT...LON 4237 9967 4209 9968 4210 10008 4223 10017
      4250 10017 4256 9968

$$

MASEK
1 follow-up statement
000 
WWUS53 KLBF 161537
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 AM CDT THU JUN 16 2005

NEC017-161544-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-050616T1600Z/
BROWN NE-
1034 AM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED. SCATTERED THUNDERSTORMS 
WILL CONTINUE OVER THE AREA WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4237 9967 4209 9968 4210 10008 4223 10017
      4250 10017 4256 9968

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:23 AM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 3:23 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 AM CDT THU JUN 16 2005

.DISCUSSION...
HIGH AMPLITUDE PATTERN WILL KEEP AN ACTIVE PATTERN OVER FORECAST
AREA THROUGH FRIDAY. RADAR MOSAIC AT 230 AM CDT...SHOWED SCATTERED
CONVECTION FROM SCNTRL SD THROUGH WESTERN NEBRASKA AND NOW
REDEVELOPING INTO NORTHWEST KANSAS ALONG OUTFLOW BOUNDARY LAID
OUT BY KS MCS. WIND PROFILER PLOT SHOWS LOW LEVEL JET WEAKENING
WITH STORMS DEVELOPMENT TO CONTINUE EARLY AS ADDITIONAL WAVES
LIFT OUT OF COLORADO THIS MORNING. CONVECTION AND ADDITIONAL CLOUD
COVERAGE WILL IMPACT TEMPERATURES TODAY WITH COOLER READING
MAINTAINED INTO THE NCNTRL WHERE MORE CLOUDS AND SOUTHEAST SURFACE
WINDS WILL LIMIT SOME HEATING.

IN THE NEAR TERM THE UPPER RIDGE REMAINS ANCHORED OVER THE PLAINS
AND BECOMES POSITIVELY TILTED TONIGHT INTO FRIDAY. WAVES EJECTING
OUT OF WEST COAST CLOSED SYSTEM WILL CREATE A REPEAT THIS
EVENING WITH CONVECTION REDEVELOPING AND MOVING SOUTHEAST. MODELS
HAVE BEEN CONSISTENT FORMING WAVE OVER THE PLAINS WITH GFS CLOSER TO
THE NAMS SOLUTION 24 HOURS AGO. TRENDED TOWARD THE GFS SOLUTION IN
GOING FORECAST WITH NAM NOT AS CONSISTENT. THE BLOCKING PATTERN
REMAINS IN TACK THROUGH SUNDAY THEN HIGH CENTER REBUILDS WESTWARD.
THE CHANGE WILL BRING MORE ZONAL FLOW ACROSS THE NORTH WITH
TEMPERATURES REACHING BACK INTO THE 90S FOR MOST AREAS INTO THE
EXTENDED. BEYOND MONDAY THE UPPER RIDGE STRENGTHENS WITH NORTHWEST
FLOW RETURNING.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 16, 5:08 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 AM CDT THU JUN 16 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-171030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
508 AM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FOR TODAY AND TONIGHT.
AT THIS TIME...THE MAIN SEVERE THREAT IS LARGE HAIL AND DAMAGING
WINDS.

ABUNDANT LOW LEVEL MOISTURE IS IN PLACE ACROSS THE HIGH PLAINS TODAY.
BY THIS AFTERNOON...AN APPROACHING UPPER LEVEL DISTURBANCE WILL
COMBINE WITH LOW LEVEL MOISTURE...LEADING TO RAPID THUNDERSTORM
DEVELOPMENT. GIVEN THE ABUNDANANCE OF LOW LEVEL MOISTURE AND
EXPLOSIVE INSTABILITY...THUNDERSTORMS WILL HAVE THE POTENTIAL TO
REACH SEVERE LIMITS QUICKLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON FRIDAY ACROSS THE OUTLOOK AREA. AT THIS
TIME NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER SOME
ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...ESPECIALLY IN THE
EARLY EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL.

ON SATURDAY...THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS
TIME NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

CLB

In the hours before

Local storm report, Jun 16, 9:10 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HAIL             13 S RUSHVILLE          42.52N 102.47W
06/16/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RBURNS
Local storm report, Jun 16, 9:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 AM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             13 S RUSHVILLE          42.52N 102.47W
06/16/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RBURNS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:18 AM CDTSevere Thunderstorm WarningLBFSheridan57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.